Diseases & Conditions
Forums & Chat
New to site - questions about heart palpitations ?
Diseases & Conditions
> New to site - questions about heart palpitations ?
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Jun 2009
Total Posts : 1
Posted 6/5/2009 11:53 PM (GMT -6)
Hey everyone, new to this site. This post is kind of long and rambling and I apologize but I feel like I need to talk to someone.
I'm a 23 yr old female who started showing symptoms of lupus when I was 19. I have never really paid much attention to changes of my body, and it took me not being able to hold anything in my hands to finally get myself to the doctor. Even after being diagnosed and put on hydroxychloriquine I was still bad about
keeping appointments and taking my medications since I was trying to get through college and maintain a job at the same time, and I think there was a time when I didn't see my doctor for a year. Last year I decided I needed to take better care of myself and started to see a rheumatologist again, but again I would miss appointments. I also got put on a low dose of prednisone about
9 months or so ago.
a month and a half ago i started getting really bad edema in my feet, and I kind of noticed that my legs were looking big too. Now I've gained 30+ pounds in the past 6 months, so i thought it was the weight gain plus that fact that I spend 7 to 10 hours on my feet at work most times. So I went a week with horribly swollen legs before finally going to the ER, they did a doppler for clots and found nothing so they said I should see my rheumatologist. Labwork revealed I had increased inflammation, low blood protein, and high urine protein. My rheumy had me do a 24 hr urine collection which revealed I had almost 8g of protein in my urine, and 2 days later I had an emergency appointment with a nephrologist. He told me I needed a kidney biopsy, and put me on furosemide and benazepril.
After some runaround with my health insurance, I finally got my biopsy scheduled for next week. I saw my rheumy this week; my bloodwork was a little better, and my urine protein was down to 4.5g. The edema is better too, I now have times where I can actually feel my ankle bone again. But now I've been noticing this heart palpitation thing going on. I've always had times where I was suddenly away of my heart beating, but it would only last a few seconds and then go away, and it only happened like every couple weeks. Yesterday I had this sensation in my chest around 7pm that felt like one of the chambers overfilled and then suddenly pushed all the blood through and I could feel my heart pounding hard for a few seconds. I had walked up a flight of stairs 5 minutes before, so I thought it was because of the sudden exersion. But even after coming home and sitting on the couch watching tv, I was still very aware of my heart beating. It would get worse, like my heart started pounding harder, when I would lay down or lean a certain way. It was like this all the way until midnight when I finally went to bed. Today I didn't notice any sensation while I was at work, but upon coming home and finally sitting down i started feeling my heartbeat again. I took a heart rate and it was 119, and all I had been doing was eating dinner in front of the tv.
I'm wondering if I'm just psyching myself out and I'm stressed, or if this is a real problem. When I was at the nephrologist they said my blood pressure was high and thats why they put me on the benazepril. But since I just saw my rheumy 3 days ago, I assumed any abnormal tests would have been mentioned and he didn't say anything. I don't know if I should go to the ER tomorrow, its like any small change has me worried that something is going wrong, but I'll feel stupid if I go and they tell me its just anxiety. Has anyone else had heart palpitations caused by their lupus? My rheumy said my heart test was normal (my bun and creat was fine too, just the protein was weird) so could the palpations be from the benazepril?
I don't really know how I'm handling all this, I've looked up information online and I'm kind of scaring myself by reading about
kidney failure and all the other complications associated with lupus nephritis. I don't really talk to anyone about
personal issues (parents get irrationally worried, don't want to be too personal with co-workers, and most friends have busy lives themselves) so I think this is my way of trying to reach out and get some sort of support. The thought of the biopsy scares the hell out of me, and I'm so worried about
getting put on even more medication like chemotherapy. I know I'm probably way more stressed out than I think I am, but I don't want to attribute the palpitations to stress if I may be having a problem with my heart. Anybody else been through this before?
Thanks for taking the time to read this, this post was waaaay longer that I wanted it to be, but I guess I needed to vent.
Back to Top
Date Joined Mar 2006
Total Posts : 2573
Posted 6/6/2009 8:29 AM (GMT -6)
Vent all you want....that's what we're here for. You're going through so much for being as young as you are and my heart goes out to you. I can't answer your questions about
heart palpitations but I think you should not ignore them.
The Drugs.Com website states the following:
"Seek medical attention right away if any of these SEVERE side effects occur when using Benazepril:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; chills; fainting; fever; hoarseness; irregular or slow heartbeat; lightheadedness; sore throat; unusual stomach pain; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about
side effects, contact your health care provider. Call your doctor for medical advice about
side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch ."
This sounds like it could be a very serious side effect of the medication and I think you should call your doctor ASAP or go to the ER.
I wish there was a way you could talk to your parents about
this but I do understand your not wanting them to become hysterical and overinvolved. We'er here to be a support group for you but in the meantime, isn't there someone you can talk to in your community? A counselor, clergy, or a best friend? Or perhaps you can check out the Lupus Foundation of America and look for a lupus support group in your town?
Like you, I don't discuss this with friends or family but I do have my husband and therapist to lean on. This is a difficult road to travel and I don't want you to have to go it alone. Is anyone going with you when you have your kidney biopsy?
I'm so happy that you found this forum and I hope you'll hang around and become a part of our little family. We will be there for you. And we understand.
Keep us posted.
SLE, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.
prednisone, plaquenil, leflunomide, neurontin, synthroid, triamterene, actonel, niaspan, tri-est, cymbalta, tricor, acifex
Back to Top
Date Joined Jan 2005
Total Posts : 659
Posted 6/7/2009 12:05 PM (GMT -6)
I am sorry you are having trouble with your kidneys. It sounds like you have nephrotic syndrome which is how my lupus was discovered. A kidney biopsy sounds scary (I was terrified!) but believe me when I say it is no big deal. The procedure is easy and painless but it is important for them to find out what class, or type of kidney disease you have. You are losing alot of protein through your kidneys and this constant protein loss will permanently damage your kidneys and cause loss of function if it is left untreated. The good news is that with the right medication it can be easily treated. I remember the days when I had rolls in my ankles from all the fluid build up, but I have been fluid free for several years now. It is good you are seeing a nephrologist and the meds he has you on now appear to be helping as shown by improved labs.
I also can feel my heart beating at times but I have problems with my potassium levels so I think that is the cause. In your case I would have it checked out right away. Hang in there and feel free to vent anytime. I know how scary all this can be, but it is treatable.
DX: Kidney Disease, (? Lupus Nephritis) 2002
DX: Raynaud's Phenomenon and Lupus (SLE & Class V Lupus Nephritis) 2005
DX: Anorexia and Hypokalemia 2006
meds: plaquenil, amiloride, klor-con, lovastatin, allorpurinol
Back to Top
Currently it is Wednesday, May 24, 2017 9:49 AM (GMT -6)
There are a total of 2,814,298 posts in 308,988 threads.
View Active Threads
This forum has 151501 registered members. Please welcome our newest member,
Jennie Lynn Horne
457 Guest(s), 11 Registered Member(s) are currently online.
All rights reserved.